Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 30, 2021George County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 30, 2021, 6:28 PM CDT for George County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 6:28 PM CDT (23:28 UTC)
Expired
Aug 30, 2021, 7:15 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
50

County George County, MS

The radar

The Mobile radar (KMOB), 62 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
1.1
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS84 KMOB 302328
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Mon Aug 30 2021
 
MSZ078-079-310015-
Stone MS-George MS-
628 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of western George and
southeastern Stone Counties through 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Saucier, or 15 miles southeast of Wiggins, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This storm will remain over mainly rural areas of western George and
southeastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3084 8899 3097 8870 3074 8854 3074 8888
      3068 8889 3068 8916
TIME...MOT...LOC 2328Z 239DEG 25KT 3065 8903 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 4:22 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 30, 4:22 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
422 PM CDT Mon Aug 30 2021

.NEAR TERM UPDATE /Now Through Tuesday/...Ida has weakened into a
tropical depression northwest of Jackson MS. the remnants of Ida
continue northeast up across north MS tonight and then across
TN Tuesday. Drier air is wrapping eastward to the south of Ida's
circulation and has resulted in an erosion of lingering rain
bands, especially over southeast MS and southwest AL. Although Ida
will weaken, any of the more organized detached rain bands
initially over the eastern half of the area will continue to bring
a threat of excessive, flooding rains through Tuesday morning as
they propagate slowly eastward. Considering our position in
reference to Ida's weakening center well to our northwest, the
vertical wind shear profile is becoming less favorable for
tornadoes as we go into tonight. Brief strong wind gusts possible
in lingering rain bands but the threat of tropical storm force
gusts have diminished. All tropical storm and surge warnings have
been discontinued. High surf to persist as large breakers
continue up across the surf zone resulting in potential of coastal
flooding thru Tuesday AM. A high risk of dangerous to potentially
deadly rip currents will continue for a longer duration. Wind
advisories extended thru Tuesday AM. Please refer to WFO Mobile
webpage at weather.gov/mob for specifics on all remaining hazards.
/10

&&

.SHORT TERM /Tuesday night Through Thursday night/...Ida's
remnants will have merged with an eastward advancing upper trof
centered over TN to start the short term period. Deepest plume of
moisture will be aligned along and to the east of the upper trof
axis from the southeast US to along and east of the I-65 corridor
Tuesday night. The higher probabilities of lingering precipitation
will be in these areas. As the upper trof advances east across the
Appalachians, the moisture axis then becomes aligned along the Gulf
coast. Mid-level impulses embedded on the back side of the trof will
drop southeast over our area and when interacting with the moisture
axis supports enough lift to maintain a likely chance of showers and
a few storms Wednesday, mainly along the coast and offshore. North
of I-10, chances appear to be lower. After Wednesday, rain chances
will lessen and become more limited to the southern half of the
forecast area as deep layer drier air filters into the region from
the north with a sharp upper trough axis advancing into the eastern
US.

Nighttime lows Tuesday night and Wednesday night will be in the
upper 60s to lower 70s over inland areas and low to mid 70s closer
to and along the coast. By Thursday night, there are indications
that lows will dip into the lower to mid 60s along and north of US
Hwy 84. Upper 60s to lower 70s coast. Highs Wednesday and Thursday
range mostly in the mid to upper 80s. /10

&&

.EXTENDED TERM /Friday Through Monday/...In the wake of the
passage of the upper trof, a deep layer high centered over the
southern plains Friday, noses eastward across the forecast area over
the weekend. Deeper moisture is pushed offshore into the Gulf and a
mostly dry forecast is expected during the medium range except for
isolated daily storms that develop during time of heating and
resultant better instability.

Highs each day will range from the upper half of the 80s to the
lower 90s. Overnight lows in the mid to upper 60s inland and
lower 70s at the coast. /10

&&

.MARINE...High impact marine conditions continue through at least
tonight and likely into midweek as moderate to strong onshore flow
persists as Ida lifts northeast away from the marine area. Late
in the week, winds decrease and seas steadily subside. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 10 AM CDT Tuesday for ALZ051>060-261>266.

     Flash Flood Watch through Tuesday morning for ALZ051>060-261>266.

     Coastal Flood Warning until 10 AM CDT Tuesday for ALZ263>266.

     High Rip Current Risk through late Wednesday night for ALZ265-
     266.

     High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.

FL...Wind Advisory until 10 AM CDT Tuesday for FLZ201>206.

     Flash Flood Watch through Tuesday morning for FLZ201>206.

     High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

     Coastal Flood Advisory until 10 AM CDT Tuesday for FLZ202-204-
     206.

     High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.

MS...Wind Advisory until 10 AM CDT Tuesday for MSZ067-075-076-078-079.

GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ630>636-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Aug 30, 2:34 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TORNADO          1 S SARALAND            30.80N 88.07W
08/30/2021                   MOBILE             AL   EMERGENCY MNGR

            SIGNIFICANT ROOF DAMAGE TO A MOTEL ON HWY
            43.

1222 PM     TORNADO          SARALAND                30.82N 88.07W
08/30/2021                   MOBILE             AL   EMERGENCY MNGR

            *** 1 INJ ***
            18 WHEELER FLIPPED IN A PARKING LOT. THE
            DRIVER WAS INJURED AND TAKEN TO THE
            HOSPITAL.

1229 PM     TORNADO          1 SE I65 AND US 43      30.87N 88.03W
08/30/2021                   MOBILE             AL   911 CALL CENTER

            DAMAGE REPORTED WITH TREES DOWN ON
            BOBOSHILLY CIRCLE.

1229 PM     TORNADO          1 E I65 AND US 43       30.88N 88.03W
08/30/2021                   MOBILE             AL   BROADCAST MEDIA

            TREE AND POWER LINE DAMAGE REPORTED OFF OF
            LISTER DAIRY RD. PICTURES VIA SOCIAL MEDIA.

1232 PM     TORNADO          2 E CREOLA              30.90N 88.01W
08/30/2021                   MOBILE             AL   EMERGENCY MNGR

            TREE THROUGH A HOUSE ON ELLISON AVE.

&&
Local storm report, Aug 30, 3:03 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TORNADO          1 S WALKER SPRINGS      31.53N 87.79W
08/30/2021                   CLARKE             AL   EMERGENCY MNGR

            TREES DOWN ON EVERGREEN RD. PROBABLE TORNADO
            WITH DEBRIS SIGNATURE NOTED ON RADAR.

&&

JFB
Special weather statement, Aug 30, 4:16 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
416 PM CDT Mon Aug 30 2021

FLZ203>206-302245-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
416 PM CDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of western Okaloosa and
Santa Rosa Counties through 545 PM CDT...

At 415 PM CDT, Doppler radar indictaed a line of strong
thunderstorms extending from 8 miles south of Jay to Roeville to 3
miles northeast of Oriole Beach. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Gulf Breeze, Bagdad, Baker, Oriole Beach, Navarre, Navarre
Beach, Pea Ridge, Roeville, Floridatown and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3045 8694 3044 8688 3051 8702 3058 8698
      3060 8702 3044 8709 3044 8710 3051 8709
      3058 8716 3067 8716 3084 8725 3100 8660
      3041 8669 3040 8681 3039 8680 3040 8669
      3039 8669 3035 8717 3036 8716
TIME...MOT...LOC 2115Z 219DEG 24KT 3083 8714 3065 8701 3042 8706

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 30, 5:05 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Mon Aug 30 2021

ALZ056-059-060-FLZ203-205-302300-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
505 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of eastern Escambia,
southeastern Conecuh, western Covington, northwestern Okaloosa and
northeastern Santa Rosa Counties through 600 PM CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Riverview, or 18 miles east of Brewton, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Andalusia, River Falls, Red Level, Heath and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3097 8663 3088 8703 3148 8683 3149 8640
      3145 8640 3149 8636 3149 8630
TIME...MOT...LOC 2205Z 209DEG 36KT 3109 8676

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 30, 6:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     FLASH FLOOD      2 SSW MOBILE REGIONAL A 30.65N 88.25W
08/30/2021                   MOBILE             AL   NWS EMPLOYEE

            UP TO ONE FOOT OF RAPIDLY MOVING WATER
            ACROSS ROADWAYS.

&&

JFP
Special weather statement, Aug 30, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Mon Aug 30 2021

MSZ078-079-310015-
Stone MS-George MS-
628 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of western George and
southeastern Stone Counties through 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Saucier, or 15 miles southeast of Wiggins, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of western George and
southeastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3084 8899 3097 8870 3074 8854 3074 8888
      3068 8889 3068 8916
TIME...MOT...LOC 2328Z 239DEG 25KT 3065 8903

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:07 PM CDTTornado WarningMOBMobile25 min
Aug 29, 8:19 PM CDTRiver Flood WarningMOBEscambia49 hr
Aug 29, 8:21 PM CDTRiver Flood WarningMOBCovington, Escambia38 hr
Aug 29, 8:35 PM CDTRiver Flood WarningMOBBaldwin30 hr
Aug 29, 11:27 PM CDTSpecial Marine WarningMOB93 min
Aug 30, 12:13 AM CDTSpecial Marine WarningMOB47 min
Aug 30, 12:59 AM CDTSpecial Marine WarningMOB2 hr
Aug 30, 3:24 AM CDTFlash Flood WarningMOBBaldwin, Clarke, Mobile, Washington6 hr
Aug 30, 4:03 AM CDTSpecial Marine WarningMOB117 min
Aug 30, 6:42 AM CDTFlash Flood WarningMOBBaldwin, Escambia5 hr
Aug 30, 6:46 AM CDTSpecial Marine WarningMOB119 min
Aug 30, 8:29 AM CDTFlash Flood WarningMOBConecuh, Escambia, Monroe4 hr
Aug 30, 8:32 AM CDTFlash Flood WarningMOBEscambia4 hr
Aug 30, 8:40 AM CDTTornado WarningMOBConecuh, Escambia50 min
Aug 30, 9:00 AM CDTFlash Flood WarningMOBClarke, Conecuh, Escambia, Monroe, Wilcox4 hr
Aug 30, 9:12 AM CDTFlash Flood WarningMOBConecuh, Escambia4 hr
Aug 30, 9:20 AM CDTAreal Flood WarningMOBBaldwin, Clarke, Mobile, Washington8 hr
Aug 30, 10:26 AM CDTFlash Flood WarningMOBMobile6 hr
Aug 30, 10:51 AM CDTSpecial Marine WarningMOB54 min
Aug 30, 10:55 AM CDTTornado WarningMOBMobile, Washington25 min
Aug 30, 11:47 AM CDTFlash Flood WarningMOBClarke, Washington5 hr
Aug 30, 11:57 AM CDTFlash Flood WarningMOBBaldwin, Clarke, Mobile, Washington5 hr
Aug 30, 12:03 PM CDTFlash Flood WarningMOBEscambia75 min
Aug 30, 12:23 PM CDTTornado Warning Tornado observedMOBBaldwin, Mobile21 min
Aug 30, 12:30 PM CDTTornado Warning Tornado observedMOBBaldwin, Clarke, Mobile, Washington45 min
Aug 30, 1:08 PM CDTTornado Warning Tornado observedMOBClarke52 min
Aug 30, 1:39 PM CDTTornado Warning Tornado observedMOBClarke, Wilcox39 min
Aug 30, 3:57 PM CDTSpecial Marine WarningMOB48 min
Aug 30, 4:11 PM CDTCoastal Flood WarningMOBBaldwin, Mobile14 hr
Aug 30, 4:18 PM CDTSpecial Marine WarningMOB87 min
Aug 30, 4:20 PM CDTSpecial Marine WarningMOB85 min
Aug 30, 5:05 PM CDTSpecial Weather StatementMOBCovington55 min
Aug 30, 5:19 PM CDTAreal Flood WarningMOBBaldwin, Clarke, Mobile, Washington14 hr
Aug 30, 5:29 PM CDTSpecial Marine WarningMOB91 min
Aug 30, 6:46 PM CDTSpecial Marine WarningMOB89 min
Aug 29, 8:20 PM CDTRiver Flood WarningMOBOkaloosa62 hr
Aug 29, 8:23 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa30 hr
Aug 30, 5:43 AM CDTTornado WarningMOBEscambia31 min
Aug 30, 8:14 AM CDTTornado WarningMOBSanta Rosa46 min
Aug 30, 4:16 PM CDTSpecial Weather StatementMOBSanta Rosa89 min
Aug 29, 11:30 PM CDTFlash Flood WarningMOBStone6 hr
Aug 30, 12:29 AM CDTFlash Flood WarningMOBGeorge, Perry, Stone6 hr
Aug 30, 3:39 AM CDTTornado WarningMOBGeorge, Greene, Perry20 min
Aug 30, 6:05 AM CDTFlash Flood WarningMOBStone4 hr
Aug 30, 6:20 AM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Stone5 hr
Aug 30, 2:32 PM CDTTornado WarningMOBWayne21 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.